MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-48
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed the balloon remained partially undeflated when we received the device.We observed both ligatures and balloon were intact.However, the proximal ligature has slipped over the inflation hole.As a result, the balloon remained undeflated.We did not observe any stretching in the catheter lumen.The total length of the catheter was measured to be only 1mm above the specification.Based on our investigation, it is possible that the balloon was not tied sufficiently to the catheter shaft.It is also possible that some anatomical (calcification or stenosis in the lesion area) or procedural factors (use of excessive force to remove the thrombus) may have contributed to the balloon failure.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials there was no harm to the patient as the result of this incident.The remaining procedure was completed using another lemaitre over-the-wire embolectomy catheter.
 
Event or Problem Description
After preuse check, the catheter was inserted into the vessel.Then, the balloon was inflated by the saline.During the thrombectomy (the exact number of times catheter was used to remove the clots was unknown), the balloon attempted to deflate, but it could not do.The catheter was removed from the blood vessel with the status of inflated balloon.The procedure was successfully completed with the replacement.

Brand Name
LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key10878568
Report Number1220948-2020-00110
Device Sequence Number4329387
Product Code DXE
UDI-Device Identifier00840663100682
UDI-Public00840663100682
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model Number1651-48
Device Catalogue Number1651-48
Device Lot NumberOTW4298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1